Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 30, 2009, 4:03 AM CDT for 18 counties in Texas. It took effect at Mar 30, 2009, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 4:03 AM CDT (09:03 UTC)
- In effect from
- Mar 30, 2009, 12:00 PM CDT
- Expired
- Mar 30, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 35 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5488 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 300903 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CDT MON MAR 30 2009 TXZ021>031-033>036-039>041-310100- /O.NEW.KLUB.WI.Y.0010.090330T1700Z-090331T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 403 AM CDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE...CENTRAL AND WESTERN SOUTH PLAINS. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS FROM 40 TO 50 MPH WILL OCCUR MONDAY AFTERNOON AS A STRONG UPPER LOW AND COINCIDING SURFACE LOW CROSSES THE CENTRAL PLAINS. WINDS WILL GRADUALLY DROP OFF BY MONDAY EVENING FOLLOWING A PACIFIC COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KLUB 302047 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CDT MON MAR 30 2009 TXZ021>031-033>036-039>041-310100- /O.CON.KLUB.WI.Y.0010.000000T0000Z-090331T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 347 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...WILL CONTINUE INTO EARLY THIS EVENING AS A STRONG UPPER LOW CROSSES THE CENTRAL PLAINS. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT COULD REDUCE VISIBILITIES TO A FEW MILES AT TIMES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION SITES. WIND SPEEDS WILL GRADUALLY DIMINISH BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:43 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 30, 3:43 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 343 AM CDT MON MAR 30 2009 .SHORT TERM... AS DEEPENING UPPER LOW PROGRESSES SOUTHEAST ACROSS THE CENTRAL ROCKIES...A SFC LOW ACROSS THE SOUTHERN CENTRAL PLAINS WILL STRENGTHEN MONDAY MORNING. WITH THE SFC LOW PRESSURE GRADIENT TIGHTENING AND TEMPERATURES EXPECTED TO ONCE AGAIN BE ABOVE NORMAL...RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT AND STRONG WEST TO NORTHWESTERLY WINDS WILL COMMENCE. THUS...HIGH FIRE WEATHER CONDITIONS WILL OCCUR DURING MONDAY AFTERNOON. SEE THE FIRE WEATHER DISCUSSION FOR MORE DETAILS. THE OTHER CONCERN IS THE POTENTIAL FOR VERY DEEP BOUNDARY LAYER MIXING TO COMMENCE /OWING TO THE STRENGTHENED SFC TROUGH/ WITHIN A 40 TO 45 KT MID-LEVEL FLOW. SUSTAINED SFC WINDS COULD EXCEED 30 MPH IN THE LATE AFTERNOON/EARLY EVENING. THUS...THE REASONING BEHIND THE WIND ADVISORY ISSUANCE. BY LATE MONDAY EVENING...A PACIFIC COLD FRONT WILL ENTER FROM THE NORTHWEST SOUTH PLAINS...ALLOWING WINDS TO DROP TO 10 TO 15 MPH. && .LONG TERM... NEXT UPPER TROUGH/LOW TO AFFECT THE AREA WEDNESDAY NIGHT. MODELS ARE CONSISTENTLY BRINGING THIS TROUGH TOWARD THE FCST AREA WITH A VIGOROUS VORT MAX ATTENDING IT. WRF-NAM IS FURTHER NORTH THAN THE GFS AND ECMWF AND THUS KEEPS PRECIP LIMITED TO NRN ZONES. WRF-NAM WON OUT WITH THE LAST SYSTEM BUT AM NOT READY TO LATCH ONTO IT COMPLETELY. LOW LEVEL MOISTURE WILL BE LACKING SO THESE SHOWERS WILL REMAIN ELEVATED AND PRECIP AMOUNTS LIKELY TO REMAIN PRETTY LIMITED. CONFIDENCE IS GROWING...HOWEVER...THAT THE AREA WILL SEE SOME SHOWERS WEDNESDAY NIGHT AND POSSIBLY LINGERING INTO THURSDAY MORNING ACROSS THE FAR ERN ZONES. HAVE TWEAKED POPS FURTHER SOUTH AND INCREASED THEM SOME. FOCUS THEN SHIFTS TO THE NEXT SYSTEM IN THIS PROGRESSIVE PATTERN. MODELS TRENDING TOWARD A MORE NORTHERLY SOLUTION THAT WOULD TAKE THE LOW FROM NRN NM INTO SOUTH CNTL KS. THIS WOULD BE A DRY AND WINDY SOLUTION FOR THE SOUTH PLAINS...AND THUS LOW ORDER AND UNMENTIONABLE POPS CONTINUE TO BE IN ORDER. FLUCTUATING DAY-TO-DAY TEMPS STILL EXPECTED AS PROGRESSIVE UPPER PATTERN WILL BRING A SERIES OF COLD FRONTS THROUGH THE AREA... ALTHOUGH NONE WILL REALLY BE ABLE TO TAP INTO ANY COLD AIR TO THE NORTH. && .FIRE WEATHER... THE PROGRESSIVE UPPER SYSTEM ACROSS THE ROCKIES WILL AID IN DEEPENING THE SURFACE LEE TROUGH ACROSS THE SOUTHERN CENTRAL PLAINS MONDAY MORNING. THE TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL FAVOR SUSTAINED WEST TO NORTHWESTERLY 20-FOOT WINDS AOA 20 TO 25 MPH. A DEEPLY MIXED BOUNDARY LAYER COMBINED WITH MID-LEVEL FLOW OF 40 TO 45 KT MAY CREATE GUSTS FROM 40 TO 50 MPH. WITH AN ALREADY DRY AIRMASS IN PLACE AND WARM TEMPERATURES EXPECTED...RHS WILL DROP BELOW 15 PERCENT. THUS...HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR THE SOUTH PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 26 60 34 70 / 0 0 0 0 10 TULIA 69 26 62 35 72 / 0 0 0 0 10 PLAINVIEW 72 27 63 36 73 / 0 0 0 0 10 LEVELLAND 73 31 66 37 78 / 0 0 0 0 10 LUBBOCK 74 32 66 39 77 / 0 0 0 0 10 DENVER CITY 74 33 68 42 79 / 0 0 0 0 0 BROWNFIELD 75 36 68 39 80 / 0 0 0 0 0 CHILDRESS 77 38 63 38 72 / 0 10 0 0 0 SPUR 78 38 68 40 80 / 0 10 0 0 0 ASPERMONT 80 40 69 43 80 / 0 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>031-033>036-039>041. && 29/07
Hazardous weather outlook, Mar 29, 7:36 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 736 PM CDT SUN MAR 29 2009 TXZ021>044-310045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 736 PM CDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AFTERNOON OVER MUCH OF THE AREA. A FIRE WEATHER WATCH IS IN EFFECT. IN ADDITION...SUSTAINED NORTHWESTERLY OR NORTHERLY WINDS OF 30 MPH MAY IMPACT PORTIONS OF THE OUTLOOK AREA EITHER MONDAY AFTERNOON OR MONDAY EVENING AS A STRONG COLD FRONT PUSHES SOUTH ACROSS THE REGION.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:03 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.